News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: chronic diarrhea??


 maiden75 - Wed Mar 30, 2005 1:32 pm

For the last 6 or so years, I have had on and off bouts of diarrhea. I don't know what triggers it, but it can last from one episode to 2 days non-stop. It usually starts out dark and by the end is a bright yellow and burns very badly. (sorry if TMI!) I've had an Upper Gi and x-rays which came back normal. Is this just IBS?? I never have constipation at all, just diarrhea. Sometimes it will subside for a month and then I'll have a day of nothing but diarrhea and then be fine again. No fever or anything accompanies it, except for occasionally I will feel nauseous, but after going to the restroom I feel fine. Eating bran does seem to stop it. Thanks! :)
 Rhonda P, CEP - Thu Mar 31, 2005 7:28 pm

User avatar Hello,

Have you had a physical recently or blood work? Irritable Bowel Syndrome (IBS) will cause diarrhea but so will inflammatory bowel disease such as Crohn’s Disease and ulcerative colitis, malabsorption syndromes, food allergies (milk, wheat, and eggs, etc), fibromyalgia, thyroid conditions and chronic infection.

Your Doctor could do a CBC on you to see if you have an elevated white blood count which may show signs of infection, also C-reactive protein (CRP) for inflammatory disease, antibody testing for autoantibodies that may be attacking your own body and you could have a test run on the stool to make sure there was no blood or organism in it.

Drink lots of water so you don’t get dehydrated, hemorrhoid cream will numb your bottom until it recovers, start using it right away so the delicate skin is protected and flax or psyllium will give the stool a little bit of a gelatin texture.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here